Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

161 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for elevated liver enzyme levels

Answered by
Dr.
Dr. Bonnie Berger-Durnbaugh

General & Family Physician

Practicing since :1991

Answered : 2851 Questions

default
Posted on Wed, 15 Mar 2017 in Liver and Gall Bladder
Question: Had blood work done alt was 73 Ast was 44. All other counts for everything normal. I have been complaining of gallbladder symptoms for 3 years now, yellowish diarrhea, pulling under right top ribs etc. Doctor is not at all concerned with the 73???
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 29 minutes later
Brief Answer:
Regarding liver enzymes

Detailed Answer:
Hello XXXXXXX

Your liver enzymes are mildly elevated which can come from any number of things including taking acetaminophen/paracetamol or some NSAIDs, excess weight, or alcohol. However, with persistent gallbladder area symptoms, I think it would be warranted to do a liver/gall bladder ultrasound.

We don't usually get concerned with mild elevations of liver enzymes, but it is important to follow them periodically to make sure they do not continue to rise.

I hope this information helps. Please let me know if I can provide further information.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Bonnie Berger-Durnbaugh 21 minutes later
How soon should blood work be repeated?
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 3 minutes later
Brief Answer:
Information

Detailed Answer:
It takes liver cells around 4-6 weeks to regenerate, so you could consider getting rechecked then.

Many different medications are metabolized by the liver, so if you are taking anything, you might want to check first to see if they could be effecting your liver enzymes. Otherwise, there may be no change in your enzymes when retested.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Bonnie Berger-Durnbaugh 12 minutes later
I took amitriptyline 10 mg two days before blood work. Could this have affected it?
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 10 minutes later
Brief Answer:
Information

Detailed Answer:
It may have. I looked up amitriptyline on the NIH site for liver toxicity.

It states that:

"Amitriptyline can cause mild and transient serum enzyme elevations..."
and
"The serum aminotransferase elevations that occur on amitriptyline therapy are usually self-limited and do not require dose modification or discontinuation of therapy."

So it looks like it does not need to be discontinued, and that if mild elevations are caused by the Amitriptyline, they may either resolve, or continue at a low level.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Lab Tests
Medical Topics ,   ,  

Recent questions on  Gall bladder

doctor1 MD

I HAVE TINGLING PAIN IN MY RIGHT SIDE BELOW THE RIB CAGE . BUT ONLY WHEN I SIT IT GOING COMPLETELY AWAY WHEN I LAY DOWN?

doctor1 MD

I have pain in my upper right hand side of my chest, feel sick after eating, and get really hungry, and thirsty. Could this indicate esophageal cancer or gallbladder problems?

doctor1 MD

Mom 86 has stomach pain on the right side. No fever , but nauseated.

doctor1 MD

my mother has tested a usg whole abdomen in this report UTERES - is showing a small well defined hypoechoeic in anterior wall and few small nabothian cysts are seen in cervixLIVER-showing mild fatty infiltrations .GALL BLADDER- is distended and is showing multiple echogenic lesions with posterior acoustic shadowing s/o gb caculi...i want to know what is this problem?